MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® CONTINUOUS EPIDURAL TRAY; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® CONTINUOUS EPIDURAL TRAY; ANESTHESIA CONDUCTION KIT
Catalog Number 8024-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while performing a lumbar epidural steroid injection, a portion of the catheter of a portex® continuous epidural tray broke off of the end and remained in the patient.At the time of the event, steroid was unable to be infused, so the doctor "grasped the catheter and needle together and pulled them out".The doctor then noticed that the end of the catheter was uniform and upon further observation, noticed that 9cm of the catheter was missing from the end.The patient was going to see a neurological surgeon at a later date.No permanent injury was reported.

Brand Name
PORTEX® CONTINUOUS EPIDURAL TRAY
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6785296
Report Number3012307300-2017-01760
Device Sequence Number19185402
Product Code CAZ
UDI-Device Identifier00351688056088
UDI-Public00351688056088
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8024-20
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2017
Initial Report FDA Received Date08/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR